So I started taking parnate (tranylcypromine, an MAOI, 20mg / day) for depression. It works great. It makes me feel happy, pro-social, and energized.
But MAOIs lower my blood pressure, so sometimes I become very tired.
A friend of mine who also takes parnate had this problem too, so he started taking wellbutrin (bupropion) along with parnate, as wellbutrin raises your blood pressure. They say you're not supposed to take MAOIs and wellbutrin (a DNRI), and list it as a contraindication, and most doctors will not let you take both, but unless you take them at low-moderate doses, how exactly is it a problem? I know you can't take SSRIs and MAOIs because you could get serotonin syndrome which could kill you, but I don't see how a little more dopamine and norepinephrine will hurt. It takes WAY more of a norepinephrine excess to hurt you than it does for serotonin, but you would start to feel restless and have anxiety way before the norepinephrine got up to high enough levels to hurt you.
Can anyone shed any insight into this? Thanks